Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 30, 2025, 8:44 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2025, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 30, 2025, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 146 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1929 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
868
WGUS54 KMAF 310144
FFWMAF
TXC371-310445-
/O.NEW.KMAF.FF.W.0101.250831T0144Z-250831T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
844 PM CDT Sat Aug 30 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Pecos County in southwestern Texas...
* Until 1145 PM CDT.
* At 844 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Stockton, Sierra Madera, Fort Stockton-Pecos County Airport
and Bakersfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3096 10257 3094 10224 3085 10207 3071 10217
3051 10253 3027 10275 3032 10292 3048 10316
3083 10328 3083 10327 3083 10326 3092 10290
FLASH FLOOD...RADAR INDICATED
$$
R Hluchan1 follow-up statement
092
WGUS74 KMAF 310306
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1006 PM CDT Sat Aug 30 2025
TXC371-310445-
/O.CON.KMAF.FF.W.0101.000000T0000Z-250831T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
1006 PM CDT Sat Aug 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS
EVENING FOR CENTRAL PECOS COUNTY...
At 1006 PM CDT, Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding will continue.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Stockton, Sierra Madera, Fort Stockton-Pecos County Airport
and Bakersfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3096 10257 3094 10224 3085 10207 3071 10217
3051 10253 3027 10275 3032 10292 3048 10316
3083 10328 3083 10327 3083 10326 3092 10290
FLASH FLOOD...RADAR INDICATED
$$
R HluchanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:19 PM CDT, 2 hours 25 minutes earlier. Its key messages:
- Updated at 614 PM CDT Sat Aug 30 2025
- High rain chances (50-80%) this afternoon and evening across Southeast New Mexico and Permian Basin, shifting farther south Sunday.
- Flash flooding from heavy rainfall is possible this evening and tonight across Southeast New Mexico and northern Permian Basin where 1 to 2 inches of rain has already fallen. Localized flash flooding is possible elsewhere.
- Temperatures near to below seasonal are expected this weekend through next week.
- Lingering medium to high (35% to 60%) chance of rain Monday, mainly southwest of Pecos River, then drier into mid-week.
Area forecast discussion, Aug 30, 6:19 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
619 PM CDT Sat Aug 30 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 614 PM CDT Sat Aug 30 2025
- High rain chances (50-80%) this afternoon and evening across
Southeast New Mexico and Permian Basin, shifting farther south Sunday.
- Flash flooding from heavy rainfall is possible this evening and tonight
across Southeast New Mexico and northern Permian Basin where 1
to 2 inches of rain has already fallen. Localized flash flooding
is possible elsewhere.
- Temperatures near to below seasonal are expected this weekend
through next week.
- Lingering medium to high (35% to 60%) chance of rain Monday,
mainly southwest of Pecos River, then drier into mid-week.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 1247 PM CDT Sat Aug 30 2025
Morning showers and thunderstorms have weakened and cleared out
of our area early this afternoon. Sunshine has quickly returned
and this will aid in thunderstorm development later this
afternoon. While the exact cold front is hard to position,
slightly cooler temperatures and easterly winds have overspread
the region. This diffuse cold front and easterly upslope flow over
the higher elevations will function as a focusing mechanism later
this afternoon. Temperatures are quickly warming through the 80s
towards the lower 90s with ample sunshine. Initial rain
development will be over the higher elevations and near the cold
front across the Permian Basin late this afternoon into this
evening. Showers and thunderstorms will gradually grow in coverage
and spread southeasterly into the remainder of the evening and
overnight. In addition to this, another area of showers and
thunderstorms is expected along a secondary cold front over the
Panhandle. This activity is anticipated to slide south into our
region late tonight and early Sunday morning. Overall, much of the
region has a high (50- 80%) chance of rainfall over the next 12
to 24 hours.
With the widespread and multiple rounds of rain, flash flooding
may be a concern. Seasonally high precipitable water values will
support 2 to 4 inch per hour rainfall rates with thunderstorms.
These rainfall rates may cause rapid rainfall accumulations. Many
locations north of I-20 have received 1 to 2 inches of rainfall
already, increasing the risk of flash flooding for these areas
later this afternoon through Sunday morning. A Flood Watch has
been issued for these susceptible regions as a result. Elsewhere,
these same rainfall rates could easily cause flooding concerns,
but limited rainfall over the previous week lowers confidence in
widespread flash flooding. That being said, localized flash
flooding remains possible.
The secondary cold front pushes through our region by Sunday
morning. This brings widespread cloud cover and seasonally cool
temperatures in the 80s by Sunday afternoon. This should limit
redevelopment across Southeast New Mexico and Permian Basin. That
said, the cold front and continued upslope flow maintains a high
(50- 80%) chance of rain for areas along and south of I-10. These
areas may need to be monitored for flash flooding with high
precipitable water values and rain rates maintained over the
region. The complex terrain in this region makes low-lying areas
prone to flooding despite limited rainfall over the last week.
This activity will gradually continue its march south into Sunday
evening as drier and cooler weather gradually takes hold from the
north by the Labor Day holiday.
-Chehak
&&
.LONG TERM...
(Monday through Friday)
Issued at 1247 PM CDT Sat Aug 30 2025
A quieter stretch of weather after decreasing rain chances Monday
evening will characterize the long term. The quasi-stationary
boundary that has brought unsettled weather this weekend will have
dissipated into a remnant surface low over Lower Trans Pecos and
surface troughing extending northeast, west, and south of that low
by Monday. This feature will still provide some forcing for
ascent and showers/storms, but largely southwest of the Pecos
River, with low to medium (25% to 40%) probability from Culberson
County and Reeves County Plains into eastern Stockton Plateau, and
medium (45% to 65%) probability from southern Culberson County
and Marfa Plateau into Presidio Valley, Big Bend, and Terrell
County, and highest over Davis Mountains and Big Bend (60% to
70%). Northeasterly winds, scattered to broken cloud cover with
some clearing to the north and east northeast of the Pecos River,
and dew point temperatures in the 50s and 60s F yield highs rising
into the mid to upper 80s F, mid to upper 70s F higher
elevations, and lower to mid 90s F along Rio Grande from Presidio
Valley into Big Bend for the first of September this year. Lows
fall into 60s F, mid to upper 50s F higher elevations and northern
Lea County, lower 70s F Presidio Valley into Big Bend Monday
night as rain chances decrease below 15% with loss of daytime
heating. A quiet mid week Tuesday and Wednesday is expected, as
the surface pattern will lack any notable boundaries providing
forcing for ascent. Clearer skies with variable winds Tuesday
shifting to southeasterly Wednesday allow persistence of dew point
temperatures in the 60s F and mid to upper 50s F western higher
terrain, along with highs rising back into the upper 80s to lower
90s F along Pecos River, most of Permian Basin, Terrell County,
lower to mid 80s F higher elevations, and mid to upper 90s F from
Presidio Valley into Big Bend. Lows in comparison are not forecast
to change much from Monday night.
Wednesday evening into early Thursday brings a low to medium (25%
to 35%) probability of rain mainly to northern SE NM plains and
northern Permian Basin, with persistent low probability of rain
(15% to 25%) across western and northern portions of the area into
the end of the week. Highs remain in the mid 80s to 90s F, mid
90s F to upper 90s F from Presidio Valley into Big Bend. Lows will
not change much from earlier this week, apart from expansion and
contraction of 50s F over higher elevations and northern Lea
County into Permian Basin, and expansion and contraction of 70s F
over southern Rio Grande basins and southeasternmost Permian
Basin. Rain totals by the end of the week are uncertain and will
largely depend on location, timing, and coverage of
showers/storms.
&&
.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Sat Aug 30 2025
VFR conditions are expected to continue. Light southeast winds are
predominately prevailing across the area. A few areas of
thunderstorms have developed. There is medium confidence in
aviation impacts at FST and MAF over the next few hours.
Elsewhere, expected thunderstorms have failed to develop or move
east towards area terminals. With this low confidence in impacts,
have decided to not mention thunderstorms in the TAF, but there
remains at least a low chance of impacts overnight. Otherwise,
northeasterly winds overspread the region during the early morning
behind a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 85 67 89 / 70 60 30 20
Carlsbad 68 83 65 86 / 60 50 40 20
Dryden 74 94 71 88 / 20 50 60 60
Fort Stockton 69 86 68 86 / 60 60 50 60
Guadalupe Pass 63 75 62 77 / 50 60 40 40
Hobbs 65 82 63 86 / 80 50 30 20
Marfa 62 81 61 78 / 60 60 50 70
Midland Intl Airport 69 84 68 88 / 60 60 40 20
Odessa 68 83 67 86 / 60 60 40 20
Wink 68 85 66 87 / 60 60 40 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Sunday afternoon for Andrews-Borden-Dawson-
Gaines-Howard-Martin-Mitchell-Scurry.
NM...Flood Watch through Sunday morning for Central Lea-Eddy County
Plains-Guadalupe Mountains of Eddy County-Northern Lea-
Southern Lea.
&&
SHORT TERM...91
LONG TERM....94
AVIATION...91In the hours before
Special weather statement, Aug 30, 5:29 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
529 PM CDT Sat Aug 30 2025
TXZ277-278-302315-
Davis Mountains TX-Davis Mountains Foothills TX-
529 PM CDT Sat Aug 30 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BREWSTER COUNTY THROUGH
615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Alpine-Casparis Municipal Airport, or near Alpine,
moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alpine and Alpine-Casparis Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 10379 3041 10380 3050 10366 3022 10349
TIME...MOT...LOC 2229Z 300DEG 6KT 3032 10376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
91Local storm report, Aug 30, 5:57 PM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
557 PM CDT Sat Aug 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Gst 9 SE Hovey 30.51N 103.24W
08/30/2025 M58 MPH Brewster TX Mesonet
Mesonet station 166 Marathon 21N.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:09 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland, Reagan | 3 hr |
| Aug 31, 5:24 PM CDT | Special Weather Statement | MAF | Upton | 51 min |
| Aug 31, 6:19 PM CDT | Flash Flood Warning | MAF | Crane, Upton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.